Alert archive / Mississippi / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 9, NWS Jackson, MS

February 15, 20264 counties in Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Feb 15, 2026, 12:25 AM CST for 4 counties in Mississippi. It was in force for 80 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 15, 2026, 12:25 AM CST (06:25 UTC)
Expired
Feb 15, 2026, 1:45 AM CST
In force
80 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Covington County, MS, Jefferson Davis County, MS, Lamar County, MS, Marion County, MS

The radar

The Hammond radar (KHDC), 106 km from the middle of the area, began a volume at 06:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 15, 12:32 AM CSTTORNADO1 Ssw Progress, MSThis EF1 tornado began along Progress Road, damaging a mobile home and uprooting trees and breaking tree limbs. It continued northeast across Taylor Lucas Road and Dykes Road, where additional tree damage occurred. Finally, it crossed Burkett Road, Pleasant Hi
Feb 15, 12:38 AM CSTTORNADO2 Sw Prentiss, MSThis EF1 tornado began on the west side of Prentiss near Progress Road, uprooting and damaging trees as it tracked across MS Highway 184. As it moved across US Highway 84 on the northwest side of Prentiss, it removed much of the roof of a house on Ryjiah Lane.
Feb 15, 12:39 AM CSTTSTM WND DMG1 Ne Prentiss, MSFour trees were downed along Columbia Ave and the roof of a trailer was damaged.
Feb 15, 12:45 AM CSTTSTM WND DMGBassfield, MSThe roof of a building was damaged on Gen Robert E Blount Drive.
Feb 15, 12:47 AM CSTTORNADO5 Sw Clem, MSThis EF1 tornado began along Odom Bass Road north of Prentiss and tracked northeastward along Mount Zion Road, crossing Whitesand Church Road before lifting southwest of the Clem community. The tornado produced relatively minor tree damage along its path. Max
Feb 15, 12:55 AM CSTTSTM WND DMG3 Ene Clem, MSTop broken off a pine tree.
Feb 15, 1:00 AM CSTTSTM WND DMGPrentiss, MSReport of multiple power lines downed across the city of Prentiss.
Feb 15, 1:11 AM CSTTORNADO5 Wsw Hopewell, MSThis very brief EF1 tornado damaged three chicken houses along Gaylons Drive. It also uprooted trees and caused other minor tree damage. The tornado lifted before reaching Salem School Road. Max wind 95 mph, max path width 75 yards, path length 0.6 mile.
Feb 15, 1:12 AM CSTTORNADO4 W Hopewell, MSThree chicken houses were damaged on Gaylons Drive. TDS evident from DGX radar.
Feb 15, 1:24 AM CSTTORNADO3 Ssw Taylorsville, MSThis very brief EF0 tornado resulted in minor tree damage south of Taylorsville as it tracked across Charlie Red Drive and Ben Stroud Road. Max wind 75 mph, max path width 25 yards, path length 0.3 mile.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 14, 11:17 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 6.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2026-02-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2026-02-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 183 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-150 J/kg
Mixed-layer LCL
556 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
183 m²/s²
0-3 km storm-relative helicity
248 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

017 
WUUS54 KJAN 150625
SVRJAN
MSC031-065-073-091-150745-
/O.NEW.KJAN.SV.W.0009.260215T0625Z-260215T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
1225 AM CST Sun Feb 15 2026

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Marion County in south central Mississippi...
  Covington County in southeastern Mississippi...
  Lamar County in southeastern Mississippi...
  Jefferson Davis County in south central Mississippi...

* Until 145 AM CST.

* At 1225 AM CST, severe thunderstorms were located along a line
  extending from near Wanilla to near Arm to near Holly Springs,
  moving northeast at 70 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Prentiss, Goss, Holly Springs, Progress, Society Hill, and 
  Morgantown around 1230 AM CST.
  Clem, Bunker Hill, and Carson around 1235 AM CST.
  Bassfield and Lone Star around 1240 AM CST.
  Mount Olive around 1245 AM CST.
  Collins around 1250 AM CST.
  Seminary around 1255 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until 500 AM CST for south central,
central and southeastern Mississippi.

&&

LAT...LON 3101 8950 3100 8983 3107 8984 3107 8992
      3113 8994 3113 9001 3124 9004 3138 9004
      3140 9003 3139 8996 3176 8997 3180 8940
      3143 8940 3143 8945 3135 8945 3134 8935
      3101 8935 3101 8942 3099 8943 3099 8948
TIME...MOT...LOC 0625Z 233DEG 59KT 3168 9008 3147 9001 3129 9006 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

DB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 14, 7:52 PM CST, 4 hours 33 minutes earlier. Its key messages:

  • A line of thunderstorms will move across the region late this evening into early Sunday morning.
  • There is a marginal to slight risk for severe storms over portions of Central and South Mississippi and Northeast Louisiana.
  • Temperatures will remain above normal through next week.
Area forecast discussion, Feb 14, 7:52 PM CST, 4 hours 33 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
752 PM CST Sat Feb 14 2026

...New MESOSCALE UPDATE, AVIATION...

.KEY MESSAGES...

  - A line of thunderstorms will move across the region late this
    evening into early Sunday morning.

  - There is a marginal to slight risk for severe storms over
    portions of Central and South Mississippi and Northeast
    Louisiana.

  - Temperatures will remain above normal through next week.

&&

.MESOSCALE UPDATE...
Issued at 752 PM CST Sat Feb 14 2026

Rest of this evening...

Water vapor imagery indicates upper low over the Red River Valley
that is progged to swing eastward and help a stout surface low
and frontal system to sweep across the area tonight. A robust
squall line is ongoing in the ArkLaTex and should move into the
western portions of the area just before 10PM. With the highly
sheared and weak unstable environment (HSLC or high shear/low
CAPE), combined with strong ascent, these environments typically
support QLCS that are efficient at damaging wind gusts and
mesovortex production. With nearly 40-50kts southwesterly low-
level mean bulk shear and 300-400 m2/s2 storm relative helicity
(SRH), east-northeast orthogonal motion in north-south oriented
bowing segments will be most favorable. This potential wanes
further to the east-southeast, but a faster propagation and such
strong shear will usually overcome some of the lacking
thermo features. A tornado watch was issued through 2AM for areas
along and west of the Interstate 55 corridor and along the
Interstate 20 corridor in MS and into northeast LA. There will
likely be potential for additional watches and those will be
assessed into the overnight hours.

The "Slight" risk area (Level 2 out of 5) has been adjusted
further eastward into the Pine Belt and Interstate 59 corridor to
account for this faster propagation. In addition, HWO graphics
were adjusted to account for earlier onset time from 9PM to 1AM in
the west, midnight to 3AM in central MS and Interstate 55 corridor
and 2AM to 6AM in Interstate 59 to Highway 45 corridors. Flash
flooding doesn't remain a concern as antecedent conditions aren't
supportive. Brief heavy downpours will accompany these severe
storms. Even though the severe storm threat will have ended, there
is still some concern that a sting jet like feature tied to the
surface low may develop into Sunday morning over the Delta and north
of I-20. If this feature occurs, there could be gusts in excess of
40 mph. Recent runs of the HRRR still indicate that potential, so
something to watch. Updates were shipped out earlier. /DC/

&&

.DISCUSSION...
Issued at 258 PM CST Sat Feb 14 2026

Through Sunday: A vigorous shortwave trough is crossing the
Southern Plains today, and it will continue to track quickly
eastward across the Lower Mississippi Valley region tonight in
the progressive upper level pattern. A low pressure system
associated with the trough will bring a squall line across the
forecast area later tonight with threats continuing to be mostly
focused on areas south of the I-20 corridor. Given the highly
sheared and weakly unstable environment with strong forcing,
damaging wind gusts will be the primary threat along with a few
brief tornadoes.

Both the "Slight" risk and "Marginal" risk areas (Level 2 out of
5) have remained about the same since early this morning, and no
model guidance today suggests anything different Brief heavy
downpours will also accompany the storms tonight but considering
the antecedent condition of the soils and the progressive nature
of the event, flash flooding is not a concern. Even though the
severe storm threat will have ended, there is still some concern
that a sting jet like feature tied to the surface low may develop
into Sunday morning over the Delta and north of I-20. If this
feature occurs, there could be gusts in excess of 40 mph.

The light rain will gradually taper off from the west Sunday as
the upper level low shifts east of Mississippi but it will take
until the evening before the precipitation ends over our eastern
most zones. Despite the slightly cooler temperatures associated
with low pressure system moving across our CWA, temperatures will
remain above normal Sunday. /22/EC/

Next week...

In the wake of the low this weekend, weather will be quiet under
reinforced ridging. Above normal temperatures will be maintained
with highs in the upper 70s, even low 80s by late week and lows in
the 50s. The ridge begins to flatten and break down late next week
ahead of our next shortwave and cold front, which will bring a
return of rain chances by next weekend. Instability with this system
looks questionable at this time, but there remains a bit of
disagreement in the guidance and the overall wavy pattern bears
watching./SAS/

&&

.AVIATION...
(00Z TAFS)
Issued at 752 PM CST Sat Feb 14 2026

VFR conditions exists across most areas, but some MVFR stratus is
building into HBG and PIB currently. Expect a lowering of ceilings
to MVFR across most TAF sites preceding a convective squall line
sweeping from west to east across the area overnight. Onset is
typically around 15/06Z along MS River to HEZ, 15/07-08Z in
Interstate 55 corridor near HKS, JAN and 15/09-11Z at HBG, PIB and
MEI. Some low-level wind shear and frequent gusts in excess of 40
to 50mph cannot be ruled out at TAF site with more robust
convection. Winds will gradually shift westerly then northerly in
the wake of the low pressure in northwest TAF sites. There may be
a brief improvement in ceilings but this will be short lived as
MVFR stratus will build down to IFR to LIFR in north to east TAF
sites (i.e. GWO, GTR, MEI) with accompanying light rain showers.
Lastly, some brief gusts in excess of 40mph not tied to the
storms may be possible between 15/12-18Z Sunday from the Delta and
potentially further east. /DC/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       58  67  48  70 / 100  90   0   0
Meridian      57  67  48  71 / 100  90  10   0
Vicksburg     57  67  48  69 / 100  80   0   0
Hattiesburg   60  74  51  74 / 100  60  10   0
Natchez       57  70  49  71 / 100  50   0   0
Greenville    57  63  45  66 / 100  90   0   0
Greenwood     57  64  46  69 / 100  90   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.
&&

DC/22/EC/SAS

In the hours before

Special weather statement, Feb 14, 9:44 PM CST, 2 hours 41 minutes before
Special Weather Statement
National Weather Service Jackson MS
944 PM CST Sat Feb 14 2026

LAZ023-024-150445-
Catahoula LA-Franklin LA-
944 PM CST Sat Feb 14 2026

...STRONG THUNDERSTORMS WILL IMPACT CATAHOULA AND FRANKLIN PARISHES
THROUGH 1045 PM CST...

At 944 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clarks to 7 miles southwest of Walters.
Movement was east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Sherwood, Aimwell, Archie, Rosefield, and Manifest around 950 PM
  CST.
  Enterprise around 955 PM CST.
  Jonesville, Harrisonburg, and Wallace Ridge around 1000 PM CST.
  Jigger around 1010 PM CST.
  Wisner, Sicily Island, and Gilbert around 1015 PM CST.
  Lee Bayou around 1025 PM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CST for northeastern
Louisiana.

&&

LAT...LON 3193 9201 3193 9190 3213 9189 3224 9152
      3200 9150 3187 9158 3173 9154 3174 9168
      3163 9171 3163 9181 3149 9181 3144 9172
      3150 9185 3142 9185 3139 9178 3136 9186
      3128 9182 3130 9193 3123 9192 3122 9198
TIME...MOT...LOC 0344Z 257DEG 33KT 3199 9208 3150 9210

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB
Special weather statement, Feb 14, 11:43 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Jackson MS
1143 PM CST Sat Feb 14 2026

MSZ048-054-150645-
Copiah MS-Hinds MS-
1143 PM CST Sat Feb 14 2026

...STRONG THUNDERSTORMS WILL IMPACT SOUTHWESTERN HINDS AND COPIAH
COUNTIES THROUGH 1245 AM CST...

At 1143 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Hermanville to near New Hope. Movement was
northeast at 45 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Utica, Carpenter, Allen, and Barlow around 1150 PM CST.
  Dentville around 1155 PM CST.
  Glancy around 1200 AM CST.
  Dry Grove around 1205 AM CST.
  Crystal Springs, Hazlehurst, Raymond, Wesson, Beauregard,
  Martinsville, and Gallman around 1210 AM CST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 200 AM CST for central, south
central and southwestern Mississippi. A Tornado Watch also remains in
effect until 500 AM CST for south central and central Mississippi.

&&

LAT...LON 3170 9073 3184 9073 3184 9072 3208 9072
      3225 9042 3182 9014 3180 9015 3179 9012
      3177 9011 3177 9013 3175 9012 3172 9023
      3170 9028
TIME...MOT...LOC 0543Z 236DEG 40KT 3201 9077 3156 9076

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 10:02 PM CSTSevere Thunderstorm WarningJANAdams, Jefferson73 min
Feb 14, 11:02 PM CSTSevere Thunderstorm WarningJANClaiborne, Franklin, Jefferson58 min
Feb 14, 11:35 PM CSTSevere Thunderstorm WarningJANLawrence, Lincoln70 min
Feb 14, 11:43 PM CSTSpecial Weather StatementJANCopiah62 min
Feb 15, 12:13 AM CSTTornado Warning Tornado observedJANLawrence, Lincoln32 min
Feb 15, 12:13 AM CSTTornado Warning Tornado observedJANLawrence, Lincoln32 min
Feb 15, 12:33 AM CSTSpecial Weather StatementJANLawrence, Rankin, Simpson27 min
Feb 15, 12:35 AM CSTTornado Warning Tornado observedJANCovington, Jefferson Davis, Simpson29 min
Feb 15, 12:38 AM CSTTornado Warning Tornado observedJANCovington, Jefferson Davis, Marion52 min
Feb 15, 1:15 AM CSTSevere Thunderstorm WarningJANJasper, Jones, Smith60 min
Feb 15, 1:19 AM CSTTornado Warning Tornado observedJANJasper, Jones, Smith20 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.